Stopping Anastrozole???

Options
Joany57
Joany57 Member Posts: 20

I saw my oncologist today. I mentioned to him how very fatigued I am, along with some aching. He asked me if I wanted to stop taking the Anastrozole, I was shocked beyond words. I said NO, I don't want cancer. I was too shocked by his question to give it serious thought and ask questions concerning stopping it. I had an oncotype test score of 6. I'm wondering now if that IS a viable option for me. After my reaction to stopping it, he did add that I can try something else. I'm just wondering now how necessary it is for me to take any medication to prevent reccurence. Dazed and confused.

Joany

Comments

  • Teach76
    Teach76 Member Posts: 354 Member
    edited August 2018 #2
    Options
    Switched to Letrozole

    Hi, Joany

         I initially was given Anastrozole, but after some similar SE and a sore throat that did not go away, my MO switched me to Letrozole (Femara).  Was he saying to take a break, or stop hormonal treatment all together?  If you feel uneasy about the decision either way, maybe take a month, then make another appointment.  I recently took a break from my medication for a month for a family wedding, and my MO was fine with it.

    best regards,

    Kathy

  • Joany57
    Joany57 Member Posts: 20
    Options
    Teach76 said:

    Switched to Letrozole

    Hi, Joany

         I initially was given Anastrozole, but after some similar SE and a sore throat that did not go away, my MO switched me to Letrozole (Femara).  Was he saying to take a break, or stop hormonal treatment all together?  If you feel uneasy about the decision either way, maybe take a month, then make another appointment.  I recently took a break from my medication for a month for a family wedding, and my MO was fine with it.

    best regards,

    Kathy

    Side effects

    Hi Kathy,

    How is the Letrozole working out for you? 

    My oncologist wasn't suggesting a break. He just matter of factly asked me if I wanted to stop taking it. My aching isn't my biggest problem and the fatigue has only been for about a month. Next month will be a year since I had my mastectomy. The fatigue didn't start until about a month ago. He said that was unusual and that side effects would start sooner into treatment. I suppose he was suggesting that it had nothing to do with the Anastrozole. For now I'll continue it, but if the fatigue continues I'll consider possibly stopping it or switching medications. I can't imagine doing nothing to keep the beast at bay. I might take a break as you did and see what happens during that month or so. Thank you for giving me some food for thought.

    Joany

  • Teach76
    Teach76 Member Posts: 354 Member
    Options
    Joany57 said:

    Side effects

    Hi Kathy,

    How is the Letrozole working out for you? 

    My oncologist wasn't suggesting a break. He just matter of factly asked me if I wanted to stop taking it. My aching isn't my biggest problem and the fatigue has only been for about a month. Next month will be a year since I had my mastectomy. The fatigue didn't start until about a month ago. He said that was unusual and that side effects would start sooner into treatment. I suppose he was suggesting that it had nothing to do with the Anastrozole. For now I'll continue it, but if the fatigue continues I'll consider possibly stopping it or switching medications. I can't imagine doing nothing to keep the beast at bay. I might take a break as you did and see what happens during that month or so. Thank you for giving me some food for thought.

    Joany

    Still fatigue lingers

    Like you, Joany, my fatigue hit a long time after treatment.  I was 13 months total in treatment, and my last radiation was July, 2016.  Two years later I still have days on which I CRASH early in the evening.  My onco also says it can not be from the treatments, yet there are many articles on “late effects” and fatigue is one of the symptoms. My knees often give me trouble, and I have been getting shooting pains in my feet.  Again, docs say it can not be neuropathy this far out of treatment.

    i have found that some adjustments in my diet are helping.  I love pasta and bread, but I try to limit them, or I make gluten free pasta for myself.  When I feel really tired, hydrating also seems to help.

    i feel my doctors want to blame my fatigue on age (59), and maybe that is part of it.  I definitely had more energy when I took the break.

    Stress can also bring on my fatigue - no chance of taking a break from that!

    Peace,

    Kathy

  • Joany57
    Joany57 Member Posts: 20
    edited August 2018 #5
    Options
    Doctors!!!

    They can be life savers and have a great bedside manner, but when it comes to side effects they aren't always the expert. I'm going to watch my sugar intake, and just try to eat healthier and see if that helps with the fatigue. Funny you brought up your knees. That is also where I'd been having some deep acheing, also general body aches. It's not everyday but seems to come in spurts. The fatigue has been everyday for the past month. BTW, I'm 60. 

    Be Well,

    Joany